MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWET3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that following an intraocular lens (iol) implant procedure, patient experienced presbyopia which was not corrected at all and the patient cannot read without additional glasses.Astigmatism was not corrected and the vision has worsened, previously patient could work on the computer without glasses but now glasses are needed.Additional information was received and stated, on (b)(6) 2024 iol was inserted into the right eye.The next day patient noticed that right eye was not seeing well both far and near, the astigmatism was not eliminated and all objects still had a second contour.Patient could not read text from a smartphone or a book at a distance of 40-45 cm.On (b)(6) 2024, a follow up examination was conducted where patient reported all the shortcomings and were not entered into the medical record.On (b)(6) 2024 the next examination was conducted, and during the time that had passed since the first examination, there were no changes in the complaints about the right eye.During the examination, it was recorded that visual acuity was 0.6 cylindrical-1.0 axis10 = 0.9 for the right eye.Additional information was received, doctor said that these events do not pose a threat to the patients life and health and are also not clinically significant.The patient maintains high distance vision in the postoperative period.During the consultation before the operation, the patient chose to have the company intraocular lens implanted, the patient was given an explanation of the expected postoperative visual acuity and the need to use optical correction when working at close range.The patient has concomitant chronic diseases and recommended to consult related specialists.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Correction information was provided in a3.A and b.5.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information was received and stated, patient was not complaining about the lens itself but about the final result.Her doctor stated that the implanted lens cannot meet the requirements expected of a lens.According to the patient, the requirements are not being met as her vision had deteriorated (before it was plus 5, after deterioration by several times, now it was plus 0.3 which was insufficient for glasses free vision).She had astigmatism before the surgery, but presbyopia was not corrected after the operation.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21968307
Report Number9612169-2025-00980
Device Sequence Number12790156
Product Code MJP
UDI-Device Identifier00380652466356
UDI-Public(01)00380652466356(17)280202(11)240204(10)25794876
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWET3
Device Catalogue NumberCNWET3.160
Device Lot Number25794876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/29/2025
Date Device Manufactured02/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale